Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 150, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2017, 4:06 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 22, 2017, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:28 PM EDT | TSTM WND DMG | 1 Nnw Capella, NC | SEVERAL TREES DOWN IN THE VICINITY OF NORTH CAROLINA HIGHWAY 66 ABD TAYLOR ROAD. |
| Jul 22, 4:43 PM EDT | TSTM WND DMG | 2 S Vade Mecum, NC | SEVERAL TREES DOWN IN THE VICINITY OF NORTH CAROLINA HIGHWAY 66 AND MOORES SPRING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS51 KRNK 222006
SVRRNK
NCC169-171-222100-
/O.NEW.KRNK.SV.W.0150.170722T2006Z-170722T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
406 PM EDT SAT JUL 22 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Surry County in northwestern North Carolina...
Southern Stokes County in north central North Carolina...
* Until 500 PM EDT
* At 406 PM EDT, a severe thunderstorm was located near Pilot
Mountain, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pilot Mountain...
Walnut Cove...
Danbury...
King...
and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3640 8065 3654 8050 3635 8004 3626 8012
3626 8045 3625 8045
TIME...MOT...LOC 2006Z 308DEG 15KT 3643 8050
HAIL...1.00IN
WIND...60MPH
$$
MBS3 follow-up statements
563
WWUS51 KRNK 222031
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
431 PM EDT SAT JUL 22 2017
NCC169-171-222100-
/O.CON.KRNK.SV.W.0150.000000T0000Z-170722T2100Z/
Surry NC-Stokes NC-
431 PM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SURRY AND SOUTHERN STOKES COUNTIES...
At 430 PM EDT, severe thunderstorms extended from Hanging Rock State
Park through Pilot Mountain State Park, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pilot Mountain...
Walnut Cove...
Danbury...
King...
and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3640 8065 3654 8050 3635 8004 3626 8012
3626 8045 3625 8045
TIME...MOT...LOC 2030Z 322DEG 13KT 3640 8027 3633 8050
HAIL...1.00IN
WIND...60MPH
$$
MBS468
WWUS51 KRNK 222048
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
448 PM EDT SAT JUL 22 2017
NCC169-171-222100-
/O.CON.KRNK.SV.W.0150.000000T0000Z-170722T2100Z/
Surry NC-Stokes NC-
448 PM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL SURRY AND SOUTHERN STOKES COUNTIES...
At 446 PM EDT, severe thunderstorms were located along a line
extending from Meadows to near Pinnacle, moving southeast at 15 mph.
This storm has a history of producing strong winds and tree damage.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Walnut Cove...
Danbury...
King...
Pilot Mountain State Park...
and Pinnacle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3636 8060 3637 8045 3646 8030 3644 8027
3643 8024 3635 8004 3626 8012 3626 8045
3625 8045
TIME...MOT...LOC 2046Z 308DEG 15KT 3636 8021 3629 8044
HAIL...<.75IN
WIND...60MPH
$$
MBS292
WWUS51 KRNK 222057
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
457 PM EDT SAT JUL 22 2017
NCC169-171-222106-
/O.EXP.KRNK.SV.W.0150.000000T0000Z-170722T2100Z/
Surry NC-Stokes NC-
457 PM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SURRY AND
SOUTHERN STOKES COUNTIES WILL EXPIRE AT 500 PM EDT...
The storms which prompted the warning are moving out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3636 8060 3637 8045 3646 8030 3644 8027
3643 8024 3635 8004 3626 8012 3626 8045
3625 8045
TIME...MOT...LOC 2056Z 311DEG 14KT 3634 8017 3627 8047
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:33 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 22, 3:33 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
333 PM EDT Sat Jul 22 2017
.SYNOPSIS...
A cold front will cross overhead during tonight into Sunday,
which should spark showers and thunderstorms. This front should
pass south of our region by Monday. High pressure will arrive
to bring slightly cooler conditions by the middle of the week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 330 PM EDT Saturday...
Scattered showers and thunderstorms have developed along the
southern Blue Ridge, while the vast majority of the convection
along the cold front to our north has remained well north of
the CWA. SPC has a marginal risk of severe weather south of I-64
and a slight risk to the north. The latest high resolution
models only clip areas north of I-64 later this evening. The
heat and humidity has been impressive so far in the Piedmont
with heat indices crossing into the 100-105 degree range at this
time. Highs were bumped upward, especially in the Roanoke
Valley as ROA is going for it in terms of a 100-degree high.
Shower and thunderstorm coverage should remain scattered through
the night as the cold front pushes southward over the CWA. High
resolution models do hint at another round of convection
arriving west of I-77 by early Sunday morning. Therefore,
chance POPs were kept throughout most of the CWA tonight. Cloud
cover from upstream convection could limit high temperatures
from climbing as high by Sunday afternoon compared to Saturday
afternoon. Still, it will be quite hot and humid, and the cold
front may reach the VA/NC border by the afternoon. This
situation should allow enough instability and lift for more
scattered showers and thunderstorms to develop in this area
toward the evening.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EDT Saturday...
For Sunday evening, weather forecast models are hinting at a line of
thunderstorms entering our far western Virginia/northern North
Carolina counties during late evening as an upper level disturbance
passes overhead. Believe any storms would diminish in intensity
quickly as they cross the ridges and move into downslope flow. Have
introduced a period of higher rain chances across the west for the
possibility of this system, however admit that confidence of the
occurrence/timing/location of any organized line of storms moving in
from the west is marginal. The coming overnight forecast shift will
have the benefit of an updated set of models to have a look at and
will make adjustments to these rain chances accordingly. Outside of
these storms, convection is expected to diminish after sunset with
the loss of daytime heating.
Widely scattered showers and thunderstorms can be expected for
Monday despite a cold front approaching from the northwest. Slightly
drier air and stronger northwest wind flow will help to inhibit
convective development, though those storms which do develop may
pulse up to strong/severe intensity for brief periods of time,
capable of producing localized damaging winds. The cold front will
enter the southeast West Virginia counties during late Monday
evening, and gradually loose momentum as it continue south across
our area.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 1230 PM EDT Saturday...
Looking to Tuesday, long-range weather models are indicating that
the cold front may not pass completely across our forecast region,
possibly stalling near the Virginia-North Carolina border as high
pressure shifts from the Great Lakes toward New England. Will hold
close to the previous forecast of a higher chance of spotty
afternoon showers/storms south of Highway 460...closer to the front.
Passage of high pressure off the coast on Wednesday will bring
cooler easterly windflow to the mid-Atlantic, resulting in likely
the coolest afternoon temperatures of the week. Upslope wind flow
will make for the best chances of shower/thunderstorm activity
across the mountains.
Winds will shift more southerly by Thursday, resulting in a return
of warmer temperatures and higher humidity, and greater coverage of
afternoon showers/storms, more so across the mountains. A cold front
will slowly make its way across the mid Atlantic on Friday and
Saturday, again resulting in scattered showers and thunderstorms
both days, a few of which may become severe for brief periods of
time.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 210 PM EDT Saturday...
Scattered showers and thunderstorms will continue to develop
over the remainder of the afternoon. The most organized
convection should stay to the north, but the chances are good
enough to keep VCTS for all TAF sites except DAN. Confidence is
not high enough yet to mention thunder more strongly, but
amendments will be made if needed through the afternoon.
Otherwise, VFR conditions should persist outside of the showers
and thunderstorms. There is a threat for severe weather, so
turbulence will be an issue this afternoon.
Another cluster of showers and thunderstorms could arrive
overnight toward early Sunday morning near BLF and LWB, but
confidence is too low to mention in the TAFs at this point. High
clouds from convective debris upstream and a breeze through the
night in the mountains will not permit fog to form. Scattered
low clouds were kept for BLF and LWB due to the potential for
MVFR ceilings. Ceilings and visibilities should be VFR during
the day with winds starting to gust from the west just past 18Z
on Sunday afternoon.
Aviation Extended Discussion...
Confidence is growing for the potential of a rather active
period for Sunday afternoon and Sunday night. A cold front will
be passing overhead, which should spark clusters of showers and
thunderstorms. The models shift the front toward North Carolina
by Monday with the potential for convection developing in the
afternoon along the VA/NC border. However, most locations should
remain VFR outside of the convection. Another cold front could
push some of the moisture eastward by Tuesday, but high pressure
may possibly wedge southward on Wednesday to create the
possibility for MVFR/IFR ceilings. Conditions should return to
VFR by Thursday as the weak wedge erodes quickly.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ044>047-058-
059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ005-006.
WV...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...NF
LONG TERM...NF
AVIATION...PWHazardous weather outlook, Jul 22, 4:04 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Blacksburg VA 404 AM EDT Sat Jul 22 2017 NCZ001>004-018>020-VAZ007-009>017-022-032-033-043-WVZ042-230800- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Patrick-Franklin-Henry-Mercer- 404 AM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A few thunderstorms this afternoon and evening could become severe. Isolated wind damage is the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms will be possible Sunday. Primary threats will be large hail and damaging wind gusts. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially Sunday. VAZ045>047-230800- Campbell-Appomattox-Buckingham- 404 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, there is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds is the primary threat, with isolated large hail also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few severe thunderstorms are possible again Sunday into Sunday evening. Damaging winds and large hail are the primary threats. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and Sunday. VAZ018>020-023-024-034-035-WVZ043-044-507-508-230800- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 404 AM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms this afternoon and evening. The main threat will be damaging winds, with isolated large hail also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms will be possible Sunday. Primary threats will be damaging winds and large hail. Also, if clusters of thunderstorms move over the same area, localized flash flooding will be possible Sunday. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. NCZ005-006-VAZ044-058-059-230800- Rockingham-Caswell-Pittsylvania-Halifax-Charlotte- 404 AM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, a few thunderstorms later this afternoon into tonight may become severe. Isolated damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms again Sunday will develop with some becoming strong to severe. The main threat would be damaging winds, with isolated large hail possible. In addition, heat index values will be close to 105 degrees Sunday afternoon. Beyond Sunday the probability is low for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially Sunday.
In the hours before
Special weather statement, Jul 22, 2:21 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT SAT JUL 22 2017
VAZ022-033-221845-
Franklin-Roanoke-
221 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN ROANOKE AND NORTH CENTRAL FRANKLIN COUNTIES AND THE SOUTHERN
CITY OF ROANOKE...
At 221 PM EDT, a strong thunderstorm was located near Poages Mill,
moving east at 20 mph.
Winds in excess of 40 mph...pea size hail...and very heavy rainfall
are possible with this storm.
Locations impacted include...
Roanoke...
Boones Mill...
Poages Mill...
Cave Spring...
and Glenvar.
LAT...LON 3726 8007 3725 8004 3726 8002 3724 7985
3724 7984 3723 7984 3723 7985 3722 7984
3709 7986 3718 8018 3727 8016
TIME...MOT...LOC 1821Z 281DEG 18KT 3721 8010
MBSSpecial weather statement, Jul 22, 2:39 PM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 239 PM EDT SAT JUL 22 2017 NCZ003-004-VAZ016-032-221915- Stokes-Surry-Patrick-Carroll- 239 PM EDT SAT JUL 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES... At 239 PM EDT, a strong thunderstorm was located over Cana, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Stuart... Fancy Gap... and Francisco. LAT...LON 3654 8077 3671 8070 3664 8024 3638 8034 TIME...MOT...LOC 1839Z 287DEG 12KT 3661 8065 MBS
Special weather statement, Jul 22, 2:50 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 250 PM EDT SAT JUL 22 2017 VAZ033-043-044-221915- Henry-Franklin-Pittsylvania- 250 PM EDT SAT JUL 22 2017 ...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES... At 249 PM EDT, strong thunderstorms extended from near Ferrum to near Union Hall. Movement was east at 20 mph. Winds in excess of 40 mph...small hail...and very heavy rainfall are possible with these storms. Locations impacted include... Penhook... Sydnorsville... Snow Creek... Sago... and Pittsville. LAT...LON 3678 7965 3700 7935 3701 7981 3688 8007 TIME...MOT...LOC 1849Z 270DEG 18KT 3690 7996 3697 7971 MBS
Special weather statement, Jul 22, 3:19 PM EDT, 47 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 319 PM EDT SAT JUL 22 2017 NCZ003-004-VAZ016-032-221945- Stokes-Surry-Patrick-Carroll- 319 PM EDT SAT JUL 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES... At 318 PM EDT, strong thunderstorms were located near Cana, moving east at 25 mph. Wind gusts up to 50 mph...small hail...and very heavy rainfall are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Francisco... Ararat... and Cana. LAT...LON 3646 8073 3664 8073 3666 8029 3639 8032 TIME...MOT...LOC 1918Z 274DEG 21KT 3655 8065 MBS
Special weather statement, Jul 22, 3:49 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
349 PM EDT SAT JUL 22 2017
NCZ003-004-222030-
Stokes-Surry-
349 PM EDT SAT JUL 22 2017
...STRONG THUNDERSTORMs WILL AFFECT NORTHEASTERN SURRY AND STOKES
COUNTIES...
At 347 PM EDT, strong thunderstorms were located near Flat Rock,
moving east at 25 mph.
Wind gusts up to 50 mph...small hail...and very heavy rainfall are
possible with this storm, along with localized flooding.
Locations impacted include...
Mount Airy...
Flat Rock...
Pilot Mountain...
Walnut Cove...
and Danbury.
LAT...LON 3641 8070 3656 8066 3654 8031 3654 8009
3629 8014
TIME...MOT...LOC 1947Z 279DEG 21KT 3649 8055
MBSLocal storm report, Jul 22, 3:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 ESE PENHOOK 36.97N 79.59W
07/22/2017 PITTSYLVANIA VA 911 CALL CENTER
TREE ACROSS SMITH MOUNTAIN ROAD NEAR WEST GRETNA ROAD
&&
JRUCKMANThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:50 PM EDT | Special Weather Statement | RNK | Caldwell | 25 min |
| Jul 22, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 22, 2:39 PM EDT | Special Weather Statement | RNK | Surry | 36 min |
| Jul 22, 3:19 PM EDT | Special Weather Statement | RNK | Surry | 26 min |
| Jul 22, 3:49 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 41 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | RNK | Surry | 17 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RNK | Forsyth | 15 min |
| Jul 22, 5:18 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.